Announcement

Collapse
No announcement yet.

Dexedrine/Dextroamphetamine help please!!!!!!

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Mothergoose
    replied
    It may be a 1/2 of 5 mg at a time is just not enough to make a difference, usually dosage is 20 mgs per day.

    But having said that I use it because it reduces pain, but for me I think it reduces pain as it is the only med I have found to help with retention, it helps me go.

    So I assume from this that it may increase frequency.

    Leave a comment:


  • kierd
    replied
    thank you soooo much for your time and advice very helpful!! I have given up all coffee I only drink water and have been trying to stick to the diet. But I am definatly going to look into the med situation as you've suggested. I truly appreciate you helping me

    Kierd

    Leave a comment:


  • lakwisc
    replied
    Reply

    Yes I am on the generic version of Dexedrine which is dextroamphetamine. I take the dextroamphetamine SR (long acting) and space them out and do 10 mg in the morning then another 10 mg mid afternoon. It might be worth looking into the long acting version - as slow actiing medications don't have as many "peaks and valleys" as short acting medications do because of their half life being longer. Not sure if you are on other medications as well for your IC. I know the Elmiron 200 mg am 100 mg in the after noon and 100 mg at bed time and 25 mg of Benadryl also assist quite a bit. For me the dextroamphetamine is what made everything else work better and got rid of my pain (the other medicine helped - just not good enough on its own). I would definitely look into adjunct medications if you are not on them already such as Elmiron as this is supposed to help the bladder lining. If the dextroamphetamine doesn't work for you on a long acting version then try something else for your ADHD / ADD. There are medications both on and off label that could help with this. I would work closely with your doctor(s) to determine a game plan. There are lots of creative ways to treat many things. Perhaps trying a medication with your afternoon dosage might help as well (not sure if you are eating food or drinking beverages that are causing some of the pain since the am dose doesn't seem to bother you). For example, I had to give up coffee or else I would have break through pain. Don't give up hope and good luck to you.

    Leave a comment:


  • kierd
    replied
    Hmmm I didnt realize there were non stimulant adhd meds, i will def look into that. At work today my hyperness and mind all of the place thing was not good so I took half of my dex (which are only 10mg per tablet) morning was okay so afternoon took second half, mine is the short acting one. By 230 the burning and urge to pee got worse. I mean I dont know if there is an adjustment period and I should give more of a chance but I am scared, the burning has been so bad. Are you on the generic version?? I was just so excited to try Dex do to it a. helping with ADHD b.it supposedly helping with IC....................frusterating
    Kier

    Leave a comment:


  • lakwisc
    replied
    Dextroamphetamine Reply

    I am on the Dextroamphetamine twice per day - but am NOT on the short acting. I take the SR which is extended release and this works very well for me. I also take Elmiron and Benadryl, but alone these did not fully control my symptoms. With the addition of the sustained release my symptoms are well managed.

    In terms of your ADHD / ADD - yes Wellbutrin would be an option, but not really a heavy hitter as it is not designed directly for this, but is used for some. You may also want to consider a non-stimulant ADHD / ADD medication such as Straterra.

    Leave a comment:


  • kierd
    replied
    good suggestion I have heard of wellbutrin I will def look into it, thank you sooo much!!

    Leave a comment:


  • 425runner
    replied
    Tell me about it....what a mess!! You might want to consider Wellbutrin, it is an anti-depressant NDRI that helps with ADHD. Personally, only 300 mg/day help with my issues. Yes, I'd suggest you lay off Vyvanse....I'm doing the same and hate it but hey -better then screaming in pain.


    Originally posted by kierd View Post
    hmmm so if that happened to you too then I def don't want to retake the vyvanse. My ADHD is bad but i can't tolerate the burning. Maybe I should try to stick to dex generic ugh. Hate all this up and down, with IC meds and ADHD what a pain.

    Leave a comment:


  • kierd
    replied
    hmmm so if that happened to you too then I def don't want to retake the vyvanse. My ADHD is bad but i can't tolerate the burning. Maybe I should try to stick to dex generic ugh. Hate all this up and down, with IC meds and ADHD what a pain.

    Leave a comment:


  • 425runner
    replied
    OMG, that is exactly what happened to me!! First I was on Adderall which was awful, send me into a month long flare with excrutiating pain...of course I stopped so the doc prescribed Vyvanse because my ADHD was causing major issues at work. A week after I got laid off, I got major bladder infection and took Cipro. That went away but every time I'd take Vyvanse I'd experience burning and pain in my bladder, not to mention it was hard to pee. I also have CFS and going completely off the stims would make me bed ridden so I cut way back. Nowadays, I just take 2.5 mg Adderall twice a day and hoping to be off completely one day....


    Originally posted by kierd View Post
    I was on generice dex short acting felt I was reacting to the generic brand switched to vyvanse. I am ADHD was on adderall but since being diagnosed it sent me into flare. I just had another flare and with cutting out everything I cut out vyvanse too to see if that was a culprit. I am almost feeling better though still scared to try it. Has anyone had any burning flares from taking this or dex??
    Kierd

    Leave a comment:


  • kierd
    replied
    I was on generice dex short acting felt I was reacting to the generic brand switched to vyvanse. I am ADHD was on adderall but since being diagnosed it sent me into flare. I just had another flare and with cutting out everything I cut out vyvanse too to see if that was a culprit. I am almost feeling better though still scared to try it. Has anyone had any burning flares from taking this or dex??
    Kierd

    Leave a comment:


  • Mothergoose
    replied
    NSAIDS can cause problems for people with IC, I for sure can not take them, or my bladder hurts, some people can take them though.

    MG

    Leave a comment:


  • Carolyn M
    replied
    Dex

    Thanks once again MG~
    I would have replied to your private message, but wasn't quite sure how to do that. My Mother also has retention and high blood presure to boot, not sure if Dex could interfer with those Meds but it sounds like it might be something for her if it doesn't give her the gitters. I am looking into the ALCAT test, her GP had no idea what she was talking about and niether did the lab. I'm hoping to hear something back from Sarah at ALCAT, see where and what she needs to do to get the testing done. I'm hopeful that my Mom will one day be out of pain. She has had little to 0 relief in over a year since being diagnosed, can't eat anything without sending her into a flare. Her diet is much less than the IC Friendly list, has been loosing weight and recently had blood in her urine. Uro can't get her in until 7/13, her birthday. No more blood, she thinks it's from IC and NSAIDS, and really doesn't want the DR to go back in because that's the reason for this relentless pain, or when it all started. Sometimes I feel so helpless. I now reseach every ingredient on every lable trying to narrow down the soure of her inflamation. I pray she too gets some relief one day, some sort of normalcy to her life. Thanks for all your helpful information and to everyone on this site, we'd be lost without you all. Take good care, Carolyn

    Leave a comment:


  • Carolyn M
    replied
    Thanks MG~
    I took your advice and did a Google search and found that the two are infact different. Good news! Thanks for your help! Carolyn

    Leave a comment:


  • Mothergoose
    replied
    Carolyn M

    Does Dextrophetamine sulfitate contian sulfites? I don't know the answer to this but you can google it, or go to Mayo clinic, or other medical sites, and look this med up.

    I do know it works well for some people, it is worth a try in any case.

    MG

    Leave a comment:


  • Carolyn M
    replied
    I'm curious about this drug for my Mother. Does Dextrophetamine sulfitate contian sulfites? If so how does this conflict with the IC Caution list stating no sulfites. Are the two different? Thanks, Carolyn

    Leave a comment:

Working...
X